MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR

PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR
Model Number M300
Medical Device Problem Codes Mechanical Problem (1384); Unintended Collision (1429); Unintended Movement (3026)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reports the injury sustained was caused by the swing away panel holder being broken to the point to where it could no longer be tightened to stay in position, reportedly causing the jsm to swing inwards towards the end-user.When this occurred, the end-users stomach engaged the jsm causing the device to rapidly turn to the right.Reports indicate the end-users right foot contacted an immovable object causing their foot to twist which resulted in a distal radial fracture to their right fibula.Va records indicate the device had been assessed approximately 1 month prior and a replacement panel holder had been ordered and shipped to facility to install.The va does not have any record of the panel holder having been replaced prior to the event.Reports provided to permobil indicate the cause of the panel holder to become compromised was due to over tightening in attempts to completely immobilize the joystick from movement.In efforts to keep this from recurring, a parts order was placed for a "fixed" panel holder which will immobilize the joystick from any lateral movement.The dhr was reviewed and device met specification prior to distribution.
 
Event or Problem Description
Received report claiming end-user inadvertently rotated the swing away joystick inwards towards his body.When this occurred, the end-users stomach engaged the joystick causing the device to rapidly turn to the right.Reports indicate the end-users right foot contacted an immovable object causing their foot to twist which resulted in a fracture to their right fibula.

Brand Name
PERMOBIL M300
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke dr.
lebanon TN 37090
MDR Report Key9350522
Report Number1221084-2019-00051
Device Sequence Number2812440
Product Code ITI
UDI-Device Identifier17330818123401
UDI-Public17330818123401
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM300
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight129